Codeine Withdrawal Symptoms
If someone has taken a lot of codeine or has been using it for a long time, they will probably experience codeine withdrawal symptoms. These symptoms can make it even more difficult to stop using. A person who is experiencing side effects of codeine withdrawal can get medical assistance to help ease some of the symptoms. Doctors and other medical professionals can prescribe other drugs to help with pain or make the patient more comfortable.
It’s important to know that people who are using other codeine-containing medications may experience slightly different symptoms. Common drugs in this category include Tylenol 3 and Tylenol 4. These contain both codeine and paracetamol, also known as acetaminophen. High doses of acetaminophen can cause liver damage, so these drugs should only be taken at doses recommended by a doctor. Codeine and paracetamol withdrawal symptoms include mental changes, blurred vision, abdominal pain, jaundice and passing out.
Physical Symptoms of Withdrawal
Physical signs that a person is going through codeine withdrawal include:
- Muscle aches
- Nausea and vomiting
- Abdominal pain
- Flu-like symptoms
If someone is experiencing symptoms like diarrhea from codeine withdrawal, it is a sign that their body has become physically dependent on the drug. Medical intervention can help ease these issues.
Psychological Symptoms of Withdrawal
Psychological symptoms that some people encounter during the withdrawal process are:
Medications such as clonidine can help with codeine withdrawal signs like insomnia. These can be prescribed by a doctor at a rehab facility. If a patient is dealing with mental health issues such as depression during codeine withdrawal, a comprehensive treatment center can help treat these issues along with codeine dependence.
Related Topic: Clonidine dosage for withdrawal